new doctor-scared

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cshelp
Regular Member


Date Joined Mar 2009
Total Posts : 96
   Posted 5/2/2009 7:19 PM (GMT -7)   
Last week I went to my doctor for the last time. I was scared and angry at the same time. I have been having a lot of bad side effects from the amitripyline and neurontin for my back and leg pain. I told her that I had lots of gas, burping and stomach hurt. I think she gave up on me a long time ago. She said nothing or gave me no suggestions. I didn't tell her I was changing doctors because I needed to go that day to get my birthcontrol shot and a refill on my neurontin. I did ask her if it was possible to get a MRI related to the back pain. She said we would wait a couple of months to let my back stabilize. I am a nervous wreck about seeing the new doctor. She couldn't get me in until 5/21/09. I guess I am nervous because I call her at the nursing home I work at and she seems nice and treats her patients very well and listens. I have a rotten tooth, went to the dentist and need a root canal. The only reason I am functioning right now because I was put on antibiotics and vicodin for the pain. The pain meds dont help the tooth but it helps my back and legs. Any suggestions on the neurontin and amitripline. They are kind of helping but the burping and farting are embarassing and I dont know how much longer I can live on these side effects. I tried to get into a pyschologist and I had to switch MDs and get a doctor at the hospital in order to see her. cshelp

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 9622
   Posted 5/2/2009 8:04 PM (GMT -7)   
Wanted to offer up some suggestions, make a list of all the medications your on and
a list of questions and ask this new doctor about the stomach upsets these medications
are giving you and if there is something to help with these side effects (and there are)
meds such as protonics, prevsaid, zantac, pepcid all are stomach meds which might
help you while your on pain medications, so 1. ask if there is a medicine
that can help your stomach while on these pain medications..
most pain medication will end up hurting the stomach and a good doctor will be able to help you!
Now, welcome and nice to meet you, but sure do wish it was under better circumstances (other than chronic pain)
but now that your here welcome to our family there are a lot of very nice people here,
Lots of soft hugz...
((((((((((((((((((((cshelp))))))))))))))))))))))))))))))))))))))))
**********************************************
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd,
Enlarged Pituitary Gland, Sjogren's and Ocular Migraines

********>^..^<********>^..^<********>^..^<********


cshelp
Regular Member


Date Joined Mar 2009
Total Posts : 96
   Posted 5/2/2009 8:28 PM (GMT -7)   
Chartreux, thanks for the advice. This forum helps out a lot of people. These meds are hard on me, harder then when I was just taking the vicodin. I also worried about gaining weight. I not the average beauty queen, but I am already overweight and dont want to get bigger. I am starting to realize in order to get CP under control looks arent everything. Life has to get better. I know my body will always hurt but cant let it affect me and take over. Have a nice weekend. cshelp

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 5/2/2009 8:44 PM (GMT -7)   
Hi, Cshelp,
I just started on some prilosec myself - after the zantec didn't help. I take neurontin, but not amytriptyline, but a bunch of other stuff. I just went for an initial eval with a GI specialist and need to have an endoscopy and probably screening colonoscopy before my insurance runs out.

Yes, we have to let go of a lot of our expectations once CP creeps into our life. I've put weight on, too, but my eating habits have deteriorated along with decreased activity so I don't know what's causing what anymore. Sometimes my head feels like the girl in the Exorcist (Linda Blair) when her head was spinning around.

Let's hope this new doctor works out better for you. It might help if you tell her why you chose her - a few compliments can't hurt. Then she'll remember you for that, hopefully. It's nice you've been able to get a sense of how she treats her patients; that's probably an accurate way to get good info. May 21st isn't that far away, as long as you've got all your refills and such. And a lot of the meds. to help with gas and such are OTC. Ask your pharmacist what would work best with the meds you're on.

Good luck!

PaLady

cshelp
Regular Member


Date Joined Mar 2009
Total Posts : 96
   Posted 5/3/2009 8:22 PM (GMT -7)   
If I wouldn't found this forum, I would be all alone. I still am stressed, but I will give it my best shot,because I need to move on in my life. Having 2 back surgeries in the last year have put me to the test. I like the way you put a little humor in things and when I feel better I will do the same. May 21st is my 15th wedding aniversary and I dont know how my husband has put up with me. Don't know what we are going to do.

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 5/3/2009 10:38 PM (GMT -7)   
Cshelp,
I and many others have found this site to be a godsend. Really a lifesaver - probably literally! We're like family here, and those aren't just words. And you're one of us, so even though we can't solve eachother's medical problems we can solve the loneliness!

Maybe seeing a pain psychologist with your husband may help. CP takes a toll not just on us, but on close relationships. Still, I'm amazed at the supportive spouses many of you have. Must admit I wish I had one myself!

PaLady

White Beard
Forum Moderator


Date Joined Feb 2009
Total Posts : 3610
   Posted 5/3/2009 11:00 PM (GMT -7)   
PALady

I will second everything you said! Everything!

White Beard
  I'm Retired USAF, went back to school and became an RN, and now am on full disalbility!--Degenerative Disc (affecting mostly the thorasic disc but all levels involved), C6/7 laminectomy/diskectomy& fusion, Osteoarthritis, Ulcerative colitis, Chronic Pain, Fibromyalgia, Complex Sleep Apnea, and host of other things to spice up my life!(NOT!) Medications: Oxycontin, Percocet, Baclofen, Sulfasalazine, Metoprolol, Folic Acid, Supplemental O2 at 3lpm with VPAP Adapt SV


bluejet2
Regular Member


Date Joined Feb 2009
Total Posts : 487
   Posted 5/4/2009 11:11 PM (GMT -7)   
and I will third it! tongue
 
Cshelp, I also wanted to say welcome and I know it's a few days early, but HAPPY ANNIVERSARY!  
 
LORIE
 
 

Lindaloo
Veteran Member


Date Joined Sep 2006
Total Posts : 1713
   Posted 5/5/2009 5:40 AM (GMT -7)   
Hang in there. I will pray that this new doctor works out for you. I'll say a prayer. Good luck with your weight control battle. I take lyrica and I have lost the battle completey. I have gained 30 pounds in 6 months and was overweight to begin with. Not good. So I know how you feel.

Please let us know how your dr's appointment goes. God bless.

Lindaloo
Moderator Chronic Pain
 
Believe in yourself.  Be kind to fellow humans and animals.  Take time to smell the flowers and the coffee.
And by all means, when you are down, ask me for help.  I will be there.
 
Linda

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:53 PM (GMT -7)
There are a total of 2,733,708 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
399 Guest(s), 17 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, ewafromwarsaw, KAR90, northerner, NiceGuyEddie, Hoshie, rocckyd, Mad Martha, Huddie, pmm73, FL, Fairwind, Hilander64, The king, gilly2, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer